How Long Does It Take for the Effects of Steroids to Wear Off?

Discussion in 'Support' started by spinnaker, Aug 17, 2019.

    1. spinnaker

      spinnaker Member

      Tinnitus Since:
      1980s
      Cause of Tinnitus:
      Unknown / hearing loss
      I was put on high dosages of steroids recently, due to a sudden hearing loss.

      The tinnitus has also been ramping up recently (started before the steroids).

      I have had a lot of trouble sleeping lately. Not sure if it is the uptick of my tinnitus or because of the steroids. Or a little of both.

      I also have some of the other side effects.

      I have to take 40mg today then 40mg Monday.

      So how long does it take for things to get back to "normal"?
       
    2. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      @spinnaker,

      A short course is fine and no problems stopping it up to a week to ten days.

      Take them early in the morning so it won't interrupt your sleep so much.

      love glynis
       
    3. AUTHOR
      AUTHOR
      spinnaker

      spinnaker Member

      Tinnitus Since:
      1980s
      Cause of Tinnitus:
      Unknown / hearing loss
      My question is how long will it take to wear off?

      I do take in the morning. Now it is every other day. Taking in morning does not seem to make a difference so far, i.e. I still can't sleep.

      What I really want to know is how soon I will know if it is the steroids or not causing the issue.
       
    4. glynis
      Feminine

      glynis Member Benefactor Ambassador Hall of Fame

      Location:
      England, Stoke-on-Trent
      Tinnitus Since:
      2004
      Cause of Tinnitus:
      Meniere's Disease
      A couple of days from last dose.

      love glynis
       
    5. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
    6. AUTHOR
      AUTHOR
      spinnaker

      spinnaker Member

      Tinnitus Since:
      1980s
      Cause of Tinnitus:
      Unknown / hearing loss
    7. GregCA
      Jaded

      GregCA Member Benefactor Hall of Fame

      Tinnitus Since:
      03/2016
      Cause of Tinnitus:
      Otosclerosis
      Yeah, I admit that I also felt that it took a few days to go back to normal after a course of 10 days.
       
    8. unknownpleasures
      Tired

      unknownpleasures Member

      Location:
      London UK
      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Unknown
      Glynis this has just given me some reassurance. As per my posts recently I've had some worries related to this medication and your words have given me some comfort. Thank you.
       
      • Hug Hug x 1
    9. unknownpleasures
      Tired

      unknownpleasures Member

      Location:
      London UK
      Tinnitus Since:
      2019
      Cause of Tinnitus:
      Unknown
      Just to update. It's now been a week since stopping the prednisolone. It has been an absolute nightmare so far. My anxiety went through the roof due to it I am sure. I have been depressed, on edge and generally feeling not myself. Today I am feeling slightly better but still have a little way to go before feeling 100%.

      I bought some Ashwagandha yesterday and took some last night and my tinnitus seems to have spiked today but I am not blaming this supplement as I'm thinking it's the heightened state of anxiety I have been in. My breathing also felt a little heavy last night which I also think must be stress-related. I have read that Ashwagandha can help after a course of steroids with rebalancing cortisol thus may help with anxiety and mood which is much needed right now. I'm just praying the Ashwagandha hasn't caused a permanent spike and that what is happening is due to all the effects of prednisolone.

      Any feedback words of encouragement would be greatly appreciated at this tough time.
       

Share This Page

Loading...